Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 47, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at May 4, 2008, 4:58 AM EDT. It took effect at May 4, 2008, 1:00 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2008, 4:58 AM EDT (08:58 UTC)
- In effect from
- May 4, 2008, 1:00 PM EDT
- Expired
- May 4, 2008, 3:17 PM EDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 040858 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 358 AM CDT SUN MAY 4 2008 ...A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 7 PM CDT TODAY FOR INLAND PORTIONS OF THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE FROM MONDAY AFTERNOON THROUGH MONDAY EVENING DUE TO THE POTENTIAL OF A LONG DURATION OF LOW RELATIVE HUMIDITY... .HIGH PRESSURE WILL BUILD OVER THE CENTRAL GULF COAST REGION THROUGH TUESDAY THEN SHIFT EAST OF THE REGION FOR THE REMAINDER OF THE WEEK. AFTERNOON RELATIVE HUMIDITIES WILL BEGIN TO INCREASE BY TUESDAY AS A LIGHT ONSHORE WIND FLOW DEVELOPS OVER THE REGION. FLZ002-004-006-008-050100- /O.CAN.KMOB.FW.A.0041.080504T1100Z-080505T0000Z/ /O.NEW.KMOB.FW.A.0042.080505T1700Z-080506T0000Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA- COASTAL WALTON- 358 AM CDT SUN MAY 4 2008 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...FIRE WEATHER WATCH IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR TODAY HAS BEEN CANCELLED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ001-003-005-050100- /O.UPG.KMOB.FW.A.0041.080504T1100Z-080505T0000Z/ /O.NEW.KMOB.FW.W.0047.080504T1700Z-080505T0000Z/ /O.NEW.KMOB.FW.A.0042.080505T1700Z-080506T0000Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 358 AM CDT SUN MAY 4 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
1 follow-up statement
000 WWUS84 KMOB 041917 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 217 PM CDT SUN MAY 4 2008 ...RED FLAG WARNING CANCELED FOR THIS AFTERNOON FOR THE INTERIOR PORTION OF THE NORTHWEST FLORIDA PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY AND FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE NORTHWEST FLORIDA PANHANDLE... .DRY HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION THROUGH TUESDAY. RELATIVE HUMIDITIES WILL DROP BRIEFLY BELOW CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE DURING THE REMAINDER OF THE AFTERNOON BUT WILL NOT SATISFY DURATION REQUIREMENTS. SEASONABLE DAYTIME TEMPERATURES COMBINED WITH RELATIVELY LOW MOISTURE WILL RESULT IN LONG DURATIONS OF LOW RELATIVE HUMIDITY BOTH MONDAY AND TUESDAY. FLZ001-003-005-051130- /O.CAN.KMOB.FW.W.0047.000000T0000Z-080505T0000Z/ /O.UPG.KMOB.FW.A.0042.080505T1700Z-080506T0000Z/ /O.NEW.KMOB.FW.W.0048.080505T1600Z-080506T0000Z/ /O.NEW.KMOB.FW.A.0043.080506T1600Z-080507T0000Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 217 PM CDT SUN MAY 4 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE RED FLAG WARNING HAS BEEN CANCELED FOR THIS AFTERNOON. AFTERNOON RELATIVE HUMIDITIES WILL DROP BRIEFLY BELOW CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE DURING THE REMAINDER OF THIS AFTERNOON BUT WILL NOT SATISFY DURATION REQUIREMENTS. RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS AROUND NOON THEN RETURN ABOVE CRITICAL LEVELS BY 6 PM BOTH MONDAY AND TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ002-004-006-008-051130- /O.UPG.KMOB.FW.A.0042.080505T1700Z-080506T0000Z/ /O.NEW.KMOB.FW.W.0048.080505T1600Z-080506T0000Z/ /O.NEW.KMOB.FW.A.0043.080506T1600Z-080507T0000Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA- COASTAL WALTON- 217 PM CDT SUN MAY 4 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS AROUND NOON THEN RETURN ABOVE CRITICAL LEVELS BY 6 PM BOTH MONDAY AND TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at May 3, 10:46 PM EDT, 6 hours 12 minutes earlier.
Area forecast discussion, May 3, 10:46 PM EDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
946 PM CDT SAT MAY 3 2008
.UPDATE...COLD CLOUD TOPS=>SHOWERS AND THUNDERSTORMS HAVE MOVED
RAPIDLY EAST OF THE AREA THIS EVENING...WITH CLEARING SKIES SETTING
UP. WELL REMOVED FROM THE COLDEST CLOUD TOPS SOME 350 MILES OR SO
WEST WAS COLD FRONT POSITIONED FROM THE OHIO RIVER VALLEY THROUGH
SOUTHERN MISSISSIPPI AND INTO THE WESTERN GULF...OFF THE SOUTHERN
LOUISIANA COAST. FRONTAL PASSAGE...FORECAST DURING THE PREDAWN HOURS
SUNDAY MORNING...COMES THROUGH DRY. WITH LATEST SATELLITE/RADAR
TRENDS...HAVE REMOVED MENTION OF WEATHER FOR THE REMAINDER OF THE
NIGHT WITH A MOSTLY CLEAR SKY CONDITION. NO CHANGE TO NIGHTTIME MINS. /10
.....................PREVIOUS DISCUSSION........................
.SHORT TERM...FOR SUNDAY A ZONAL FLOW IS NOTED IN THE MID TO UPPER
LEVELS FOR MUCH OF THE DAY WITH BROAD SFC HIGH BUILDING OVER THE TN
RIVER VALLEY STRETCHING SOUTH TO THE LA COAST. THIS WILL GIVE WAY TO
SOME COOL AIR ADVECTION ACROSS MUCH OF REGION THROUGH MONDAY
MORNING...THOUGH THE AIRMASS LOOKS TO BE MORE PACIFIC ORIENTED THAN
PREVIOUS COLD FRONT LAST WEEK. /32
&&
.LONG TERM...BY SUN NIGHT MID TO UPPER RIDGE OVER THE CENTRAL CONUS
BEGINS TO SHIFT SLOWLY EASTWARD WITH RIDGE AXIS MOVING ACROSS THE
CENTRAL GULF COAST STATES BY WED AFTERNOON. A FEW IMPULSES OR SHORT
WAVES ARE NOTED IN THE MID LEVELS BY MID WEEK OVER LA DAMPENING OUT
AS THEY MOVE EASTWARD ACROSS LOWER PARTS OF MS AND AL. WITH THIS
BELIEVE WE WILL SEE A GOOD RETURN FLOW DEVELOP BY WED WITH MAYBE
SOME EXTRA CLOUDS AND SPRINKLES OVER NORTHERN SECTIONS OF THE CWFA
LATE TUES NIGHT THROUGH WED. RETURN FLOW BECOMES BETTER DEVELOPED BY
THU AS BROAD MID TO UPPER TROF DIGS SLIGHTLY OVER THE MID SECTION OF
THE COUNTRY. CURRENTLY WIDESPREAD CONVECTION ACROSS THE DEEP SOUTH
LOOKS UNLIKELY WITH THIS NEXT SYSTEM BY LATE NEXT WEEK FOLLOWED BY A
ANOTHER WEAK COLD FRONT MOVING ACROSS THE CWFA BY SAT AFTERNOON.
/32
&&
.MARINE...A COLD FRONT ADVANCING FROM NEAR THE LOWER MISSISSIPPI
RIVER VALLEY WILL MOVE ACROSS THE MARINE AREA TONIGHT. LIGHT TO
MODERATE ONSHORE WINDS WILL SWITCH TO THE NORTH IN THE WAKE OF THE
FRONT. A LIGHT TO MODERATE OFFSHORE FLOW CONTINUES THROUGH MONDAY
NIGHT AS HIGH PRESSURE BUILDS FROM THE PLAINS INTO THE SOUTHEAST
STATES. A LIGHT ONSHORE FLOW DEVELOPS ON TUESDAY AND CONTINUES
THROUGH THURSDAY AS HIGH PRESSURE CONTINUES EASTWARD INTO THE
WESTERN ATLANTIC AND A LOW PRESSURE SYSTEM ADVANCES FROM THE
SOUTHERN PLAINS. /29
&&
.FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE
CLOSELY MONITORED THROUGH TUES AS UPPER RIDGE AND BETTER SUBSIDENCE
ALOFT SLOWLY MOVES OVER THE CENTRAL GULF COAST STATES. AS A RESULT...A
FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY FOR THE WESTERN FLORIDA
PANHANDLE. /32
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 58 81 53 83 / 00 00 00 00
PENSACOLA 62 84 56 84 / 00 00 00 00
DESTIN 61 78 60 79 / 00 00 00 00
EVERGREEN 56 80 49 84 / 00 00 00 00
WAYNESBORO 55 79 49 83 / 00 00 00 00
CAMDEN 55 78 50 84 / 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 6 AM SUNDAY TO 7 PM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, May 3, 4:31 PM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 331 PM CDT SAT MAY 3 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-042045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 331 PM CDT SAT MAY 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY CONDITIONS CAN BE EXPECTED SUNDAY THROUGH TUESDAY CREATING AN INCREASED RISK OF WILDFIRES. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST FOR THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:58 AM EDT | Fire Weather Watch | MOB | Walton | 10 hr |
| May 4, 3:17 PM EDT | Fire Weather Watch | MOB | Walton | 38 hr |
| May 4, 3:17 PM EDT | Red Flag Warning | MOB | Walton | 29 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.